Texas, 2025

Tornadoes and Flash Flood in Texas, June 8, 2025

June 8, 2025 · NWS AMA · 22 events in 8 counties and zones

Thunderstorms developed ahead of a cold front on the afternoon of June 8th and rapidly became severe. These thunderstorms gradually developed into disorganized lines of thunderstorms through the late afternoon and evening, while a discrete supercell in the western Oklahoma and Texas Panhandles produced 4 tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$46,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Thunderstorms developed ahead of a cold front on the afternoon of June 8th and rapidly became severe. These thunderstorms gradually developed into disorganized lines of thunderstorms through the late afternoon and evening, while a discrete supercell in the western Oklahoma and Texas Panhandles produced 4 tornadoes. Otherwise, these thunderstorms produced wind gusts up to 80 mph, hail up to 2.25 inches in diameter, and heavy rain that led to localized flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 8, 1:18 PM CST, 33 minutes earlier. Its key messages:

  • Issued at 248 PM CDT Fri Jun 6 2025
  • Potentially widespread strong to severe thunderstorm activity is favored this afternoon and through the evening, with all hazards in play once again. The primary hazards look to be damaging winds (75+ mph) and giant hail (3.0" - 5.0"). A tornado can't be ruled out (4-9% chance within 25 miles)
  • Active weather looks to continue into next week with chances for shower and thunderstorms into Friday. However, the severe threat looks more limited compared to the last several days.
Area forecast discussion, Jun 8, 1:18 PM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
218 PM CDT Sun Jun 8 2025

...New SHORT TERM, LONG TERM...

.MESOSCALE UPDATE FOR EXPECTED SEVERE WEATHER...
Issued at 1243 PM CDT Sun Jun 8 2025

Present analyses has show that current showers and thunderstorms
seen on radar are the result of short-wave disturbance present
just southwest Hereford, TX. The leading edge of this short-wave
is currently utilizing a present deep source of moisture present
in the NE, which has allowed these storms to form. What has been
interesting is that behind this wave is a pocket of drier and
more stable air that could hinder chances in the southwestern
Panhandles. Still the another short-wave is still expected to
force the present stalled cold front out of the NW and be the main
catalyst for the severe weather we have been expecting later this
afternoon. Latest from the 18Z sounding has suggest that high
CAPE values are play, greater than 4000 J/kg, with CAMs still
suggesting effective bulk shear reaching upwards of 50kt as storms
move southeast. Meanwhile, 0 to 1 km is still trending on a very
low end, which will make it hard for tornadoes to develop off of
discrete cells. However, there is good 0 to 3 km along the frontal
boundary which may create spin ups along the expected squall
line. Still current main threats remain on large and destructive
hail up to 5 inches for any discrete cells followed by strong
straight line winds upwards of 80 to 100 mph along the expect
formation of the line.

&&

.KEY MESSAGES...
Issued at 248 PM CDT Fri Jun 6 2025

- Potentially widespread strong to severe thunderstorm activity is
  favored this afternoon and through the evening, with all hazards
  in play once again. The primary hazards look to be damaging
  winds (75+ mph) and giant hail (3.0" - 5.0"). A tornado can't be
  ruled out (4-9% chance within 25 miles)

- Active weather looks to continue into next week with chances for
  shower and thunderstorms into Friday. However, the severe threat
  looks more limited compared to the last several days.

&&

.SHORT TERM ...
(This evening through Monday night)
Issued at 217 PM CDT Sun Jun 8 2025

Today continues to trend as another good set up for severe
weather as models see upper-level flow shift northwesterly with
the movement of a broad trough up in the Midwest. Meanwhile,
latest form the CAMs continues to see a trend of very high MLCAPE
values with some portions of the Panhandles possibly peaking at
over 4000 J/kg. This instability combine with effective bulk shear
pushing the 50 to 60 kt range could easily see large and
destructive hail up to 5 inches in diameter with any discrete
cells. Added to this destructive hail will also be the potential
for very strong straight line winds with many of the CAMs still
suggesting that cells will congeal into a line thanks to a
disturbance pushing in from the north. As for the tornado threat,
latest CAMs do still see certain ingredient in play for the day,
such as 3CAPE values above 100 J/kg, low LCL heights, and 0 to 3km
shear above 20 kt. However, the lack of 0 to 1 km shear has
confidence on the lower end when it comes to any discrete
supercells. Instead the threat may be more prevalent once storms
congeal in tow a line later this afternoon thanks to the present 0
to 3km shear. Meanwhile on the flooding side, models are
expecting for PWAT values to rebound with the all locations above
an inch. What will need be watch is the eastern half of the
Panhandles where values rise even further with some locations near
the Southeastern Panhandles nearing 2 inch mark. It should also
be noted that, grounds are already decently saturated from the
prior week of activity that could make it much more prone to
flooding.

As for the uncertainties for today, one of the biggest continues
ride on the movement cold front following the trough to our north.
Prior model runs have suggested that this front may stall in
Kansas, however, the latest CAMS have also seen it push into the
Panhandles sometime Sunday. If the front does pass then severe
weather will heavily degrade with activity quick to fall off for
the overnight. However if it does stall, then there is potential
to see similar conditions to last night where we see thunderstorms
present clear into Monday morning. Other factors that seem to
already be coming into play is the presence of a secondary short-
wave. The leading edge of this short-wave is currently utilizing a
present deep source of moisture present in the NE, which has
allowed these storms to form. What has been interesting is that
behind this wave is a pocket of drier and more stable air that
could hinder chances in the southwestern Panhandles. Still the
another short-wave is still expected to force the present stalled
cold front out of the NW and be the main catalyst for the severe
weather we have been expecting later this afternoon.

Moving into Monday will see the present northwesterly upper-level
flow continue with another chance at showers and thunderstorms to
follow for the afternoon and evening. However, latest analysis of
the current CAMs are not presence are very strong ingredient most
likely from the expected cold frontal passage and activity
expected today. Still there is enough CAPE and wind shear present
that isolated strong to severe thunderstorms can still be present
for the day. Otherwise look for slightly cooler temperatures to
follow for Monday with highs in the 70s to low 80s.

Scoleri

&&

.LONG TERM ...
(Tuesday through next Saturday)
Issued at 217 PM CDT Sun Jun 8 2025

Northwesterly flow looks to stay present as we move into the new
week with model agreement seeing the upper-level trough push into
the Great Lakes Region with a ridge continuing to build over the
Western United States. This upper-level flow is generally
beneficial for the Panhandles to receive active weather as it
allow for quick short-wave disturbances to move across the area
that will produce showers and thunderstorms. Currently, model
agreement looks to agree to the active pattern continuing as we
see short-waves move across each day which will prompt 20 to 40%
chances of precipitation clear into Friday. Of course chances like
these for this time of year with always come with the threat of
severe weather. Regardless, this active pattern does look like it
might have an end with latest models seeing the ridge move over by
this weekend. For now, look for temperatures to stay below our
normal with afternoon highs in the 70s to 80s.

Scoleri

&&

.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Sun Jun 8 2025

Current radar has seen thunderstorm developing off a weak short
wave boundary that has seen showers and thunderstorms just a
little out of the vicinity of KGUY and KAMA. Meanwhile in the NW
Panhandles, the stalled cold front that is expected to bring much
of the severe weather tonight is starting develop thunderstorms as
well. The front is expected to eventually drift down SE across
the Panhandles over the course of the afternoon and evening hours
and potentially impact terminals with very strong winds, larger
hail, and heavy rainfall. There has been uncertainty on how much
of an impact each terminal received, with currently KGUY having
best chances.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                59  78  59  81 /  60  10  10  10
Beaver OK                  56  83  58  88 /  20   0   0   0
Boise City OK              54  79  54  84 /  30  20  10  10
Borger TX                  60  81  60  86 /  50  10  10  10
Boys Ranch TX              59  80  59  83 /  50  20  10  20
Canyon TX                  58  78  58  81 /  60  20  20  20
Clarendon TX               60  78  60  81 /  80  20  10  10
Dalhart TX                 55  77  55  81 /  40  20  10  10
Guymon OK                  56  81  57  86 /  30   0   0   0
Hereford TX                59  78  58  81 /  50  30  20  20
Lipscomb TX                58  81  59  86 /  50   0   0   0
Pampa TX                   59  78  59  82 /  60  10  10  10
Shamrock TX                60  81  60  84 /  80  10  10   0
Wellington TX              62  81  62  84 /  80  20  10  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch from 6 PM this evening to midnight CDT tonight for
     TXZ014-015-018>020.

OK...None.
&&

SHORT TERM...11
LONG TERM....11
AVIATION...11
Hazardous weather outlook, Jun 8, 1:23 PM CST, 28 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
223 PM CDT Sun Jun 8 2025

OKZ001>003-TXZ001>020-317-090730-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
223 PM CDT Sun Jun 8 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

High end severe potential is expected to be present across the
Panhandles Sunday with all hazards expected to be in play for the
afternoon and evening hours. Giant hail up to grapefruit size and
straight line winds over 80 mph could occur.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Chances for shower and thunderstorms are expected to continue
through next week with potential to see strong to severe
thunderstorms each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 8, 10:13 AM CST, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1113 AM CDT Sun Jun 8 2025

TXZ004-005-081645-
Ochiltree TX-Lipscomb TX-
1113 AM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LIPSCOMB AND
CENTRAL OCHILTREE COUNTIES THROUGH 1145 AM CDT...

At 1113 AM CDT, Doppler radar was tracking a strong thunderstorm near
Farnsworth, or 8 miles southwest of Perryton, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Wolf Creek Park and Farnsworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3606 10055 3606 10057 3624 10101 3638 10095
      3628 10048
TIME...MOT...LOC 1613Z 278DEG 27KT 3630 10090

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

SS
Special weather statement, Jun 8, 12:09 PM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Amarillo TX
109 PM CDT Sun Jun 8 2025

OKZ001-002-081845-
Cimarron OK-Texas OK-
109 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TEXAS AND
NORTHEASTERN CIMARRON COUNTIES THROUGH 145 PM CDT...

At 109 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Elkhart, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sturgis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3684 10178 3687 10211 3699 10209 3699 10177
TIME...MOT...LOC 1809Z 273DEG 20KT 3698 10199

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Vanden Bosch
Special weather statement, Jun 8, 12:18 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Amarillo TX
118 PM CDT Sun Jun 8 2025

OKZ001-081845-
Cimarron OK-
118 PM CDT Sun Jun 8 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN CIMARRON COUNTY THROUGH
145 PM CDT...

At 118 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Black Mesa Park to 5 miles northwest of
Seneca. Movement was east at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Black Mesa Park, Felt, and Wheeless.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3685 10300 3689 10294 3691 10248 3663 10259
      3650 10296 3650 10300
TIME...MOT...LOC 1818Z 287DEG 9KT 3683 10293 3670 10316

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Vanden Bosch

The radar

The Amarillo radar (KAMA), 175 km away, was scanning. The volume nearest the first event began at 19:49 UTC.

Open the radar archive at this moment

Event by event

16 hail, 4 tornado, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Tornado, Dallam

When
June 8, 1:51 PM CST to 2:17 PM CST
Where
Dallam County, 12.45 mi NE of Texline to 9.1 mi N of Perico
Rating
EFU
Path length
6.88 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
36.501, -102.854

This tornado remained in open grassland causing no damage. The only damage indicator it crossed was a powerline on E0330 Road which was not damaged. It did result in flattened grass along a portion of its track. The total track length was around 9.4 miles.

Hail, Armstrong

When
June 8, 2:15 PM CST
Where
Armstrong County, 5.34 mi SSE of Washburn
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
35.110, -101.540

Hail, Armstrong

When
June 8, 2:38 PM CST to 3:16 PM CST
Where
Armstrong County, 6.93 mi S of Claude to 10.27 mi WSW of Goodnight
Measured
4.25 in hail
Property damage
$20,000
Reported by
Public
Coordinates
35.020, -101.360

A supercell thunderstorm slowly moved through and south of Claude. It produced a swath of hail ranging from quarter size to grapefruit size. The largest hailstones that measured 3.5 inches and 4.25 inches occurred around ten miles south of Claude.

Hail, Dallam

When
June 8, 2:52 PM CST
Where
Dallam County, 2.35 mi NNW of Perico
Measured
1.75 in hail
Property damage
$3,000
Reported by
Public
Coordinates
36.300, -102.870

Hail, Carson

When
June 8, 3:05 PM CST
Where
Carson County, Skellytown
Measured
1 in hail
Reported by
Public
Coordinates
35.570, -101.180

Hail, Hutchinson

When
June 8, 3:16 PM CST to 3:23 PM CST
Where
Hutchinson County, 0.56 mi E of Stinnett
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
35.820, -101.440

Tornado, Dallam

When
June 8, 3:19 PM CST to 3:22 PM CST
Where
Dallam County, 7.84 mi WSW of Ware to 7.81 mi WSW of Ware
Rating
EFU
Path length
0.19 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
36.152, -102.836

Chasers documented a brief and weak touchdown in open field south of Perico. No other damage was noted.

Tornado, Hutchinson

When
June 8, 3:26 PM CST to 3:27 PM CST
Where
Hutchinson County, 0.86 mi S of Hutchinson Co Arpt to 0.71 mi S of Hutchinson Co Arpt
Rating
EF0
Path length
0.29 mi
Path width
50 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
35.688, -101.403

This tornado produced minor shingle damage to a home near Boyd and Sterling street on the north side of Borger along with large tree branches down. It is unclear where the tornado initially began, but there was video to suggest it touched down somewhere|over the Phillips Country Club. Additional video indicates it then moved into a small industrial site north of the homes where it dissipated. The estimated maximum wind speed was 80mph.

Hail, Hansford

When
June 8, 3:30 PM CST
Where
Hansford County, 9.24 mi SW of Spearman
Measured
2 in hail
Property damage
$7,000
Reported by
Social Media
Coordinates
36.100, -101.310

Tornado, Dallam

When
June 8, 3:38 PM CST to 3:50 PM CST
Where
Dallam County, 9.42 mi SW of Ware to 9.75 mi SW of Ware
Rating
EF1
Path length
1.56 mi
Path width
50 yd
Property damage
$3,000
Reported by
NWS Storm Survey
Coordinates
36.081, -102.817

The tornado touched down in rural southwest Dallam County and it destroyed a barn south of FM 1727. The estimated maximum wind speed was 95mph.

Thunderstorm Wind, Armstrong

When
June 8, 3:42 PM CST
Where
Armstrong County, 15.2 mi SSE of Goodnight
Measured
72 kt (83 mph) measured gust
Reported by
Mesonet
Coordinates
34.820, -101.120

The mesonet station located 15 miles west southwest of Clarendon gusted to 65 mph at 1640CDT and continued to gust above 58 mph until 1646CDT. The peak gust of 83 mph occurred at 1642CDT.

Hail, Hutchinson

When
June 8, 3:49 PM CST
Where
Hutchinson County, 0.56 mi E of Stinnett
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.820, -101.440

Hail, Hartley

When
June 8, 4:07 PM CST
Where
Hartley County, 7.3 mi W of (Dht)dalhart Muni Ar
Measured
2.25 in hail
Property damage
$5,000
Reported by
Public
Coordinates
36.010, -102.680

Hail, Hutchinson

When
June 8, 4:25 PM CST
Where
Hutchinson County, 5.98 mi WSW of Borger
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.640, -101.480

Hail, Hutchinson

When
June 8, 4:25 PM CST
Where
Hutchinson County, 1.12 mi W of Borger
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.670, -101.400

ICECHIP research team provided this measurement.

Hail, Hutchinson

When
June 8, 4:46 PM CST
Where
Hutchinson County, 7.41 mi W of Stinnett
Measured
1 in hail
Reported by
Public
Coordinates
35.840, -101.580

Hail, Hutchinson

When
June 8, 5:00 PM CST to 5:04 PM CST
Where
Hutchinson County, 0.89 mi NE of Stinnett to 3.5 mi N of Sanford
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.830, -101.440

A thunderstorm moved over and just to the southwest of Stinnett and produced severe hail. Golfball hail fell over Stinnett. The ICECHIP research team measured several hailstones to the southwest of Stinnett, between one and four miles. These ranged from 24 to 33mm, which when converted to inches is 1.0-1.25 inches.

Hail, Carson

When
June 8, 5:00 PM CST
Where
Carson County, Panhandle
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.350, -101.380

Hail, Hartley

When
June 8, 5:15 PM CST
Where
Hartley County, 7.3 mi W of Channing
Measured
1.5 in hail
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
35.680, -102.460

Hail, Oldham

When
June 8, 5:46 PM CST
Where
Oldham County, 1.38 mi S of Boys Ranch
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.510, -102.250

Flash Flood, Carson

When
June 8, 6:47 PM CST to 7:47 PM CST
Where
Carson County, 4.49 mi W of Panhandle to 3.75 mi WSW of Panhandle
Cause
Heavy Rain
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
35.349, -101.460

Fast moving flood waters covered County Road J just off HWY 60. Water was at least 6 to 8 inches deep.

Hail, Deaf Smith

When
June 8, 7:10 PM CST
Where
Deaf Smith County, 2.76 mi N of Bootleg
Measured
1 in hail
Reported by
Public
Coordinates
34.870, -102.810

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyThe tornado archive for Texas, 2025Warnings in Texas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276356, 1268200, 1268201, 1268206, 1268207, 1268211, 1276361, 1276366, 1268230, 1276371, 1268232, 1268220, 1268212, 1268213, 1268237, 1268215, 1268214, 1268217, 1268219, 1268218, 1268235, 1268228.